Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Melbourne, FL

March 31, 2009Lake County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 31, 2009, 5:19 PM EDT for Lake County, Volusia County, Florida. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2009, 5:19 PM EDT (21:19 UTC)
Expired
Mar 31, 2009, 6:00 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:30 PM EDTHAIL 0.54 Nw De Land, FLPEA TO MARBLE SIZE .250 TO .375
Mar 31, 5:36 PM EDTHAIL 11 Se De Leon Springs, FLNICKEL TO QUARTER SIZE HAIL ALONG SR17 FROM DAVIS ST W TO GLENWOOD OAKS LANE
Mar 31, 6:05 PM EDTTSTM WND DMGDe Land, FLTREE DOWN AT SR17 AND WOODMONT ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 312119
SVRMLB
FLC069-127-312200-
/O.NEW.KMLB.SV.W.0002.090331T2119Z-090331T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
519 PM EDT TUE MAR 31 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAKE COUNTY IN FLORIDA.
  WESTERN VOLUSIA COUNTY IN FLORIDA.

* UNTIL 600 PM EDT

* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
LAKE WOODRUFF AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED 
TO...DELEON SPRINGS...ORANGE CITY...LAKE HELEN...DE LAND AND CASSIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2916 8122 2902 8101 2882 8146 2912 8153
      2926 8136
TIME...MOT...LOC 2118Z 310DEG 9KT 2910 8142

$$

52
1 follow-up statement
000 
WWUS52 KMLB 312139
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT TUE MAR 31 2009

FLC069-127-312200-
/O.CON.KMLB.SV.W.0002.000000T0000Z-090331T2200Z/
LAKE FL-VOLUSIA FL-
539 PM EDT TUE MAR 31 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR VOLUSIA AND NORTHEASTERN LAKE COUNTIES...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GLENWOOD...OR NEAR DE LEON SPRINGS...MOVING SOUTHEAST AT
10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DELAND...ORANGE CITY...LAKE HELEN...HONTOON ISLAND STATE PARK...HIGH 
BANKS...CASSADAGA AND BLUE SPRING STATE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO THE SIZE OF A QUARTER HAS BEEN REPORTED NEAR DE LEON 
SPRINGS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2916 8122 2902 8101 2882 8146 2912 8153
      2926 8136
TIME...MOT...LOC 2138Z 310DEG 9KT 2907 8138

$$
 
52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:54 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 31, 2:54 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
254 PM EDT TUE MAR 31 2009

.DISCUSSION...

THRU TONIGHT...EAST COAST SEA BREEZE MOVING INLAND MORE SWIFTLY
ACROSS THE SOUTH HELPED BY OUTFLOW FROM STRONG CONVECTION OVER
MARTIN/ST LUCIE COUNTIES. SLOWER PROGRESSION OF ECSB FARTHER NORTH
IN ESP IN VOLUSIA WHERE CLOUD COVER HAS DELAYED HEATING. STILL
EXPECT COLLISION OF MESOSCALE SEA BREEZE BOUNDARIES LATE THIS
AFTN OVER NORTH INTERIOR WILL PRODUCE A THREAT FOR A FEW STRONG
STORMS. MOISTURE IS INCREASING BUT A LAYER OF DRY AIR STILL EXISTS
IN THE MID LEVELS WHICH MAY PROMOTE GUSTY DOWNBURST WINDS. FREQUENT
LIGHTNING STRIKES ARE ALSO POSSIBLE. LIFTING WARM FRONTAL BOUNDARY
IS ALSO PRODUCING SOME MODEST LOW LEVEL SHEAR SO EXPECT ADDITIONAL
STORMS TO ROTATE AND HAVE SOME ORGANIZATION.

AFTER THE CONVECTION ASSOCIATED WITH DAYTIME DIES DOWN THIS
EVENING...THINK THAT THERE WILL BE A SMALL CHANCE OF
SHOWERS DUE TO A QUITE MOIST ATMOSPHERE...BUT THE HIGH POPS
THAT THE MODELS INDICATE REFLECT TYPICAL MODEL BIASES...AND THE
MESOSCALE CONVECTIVE SYSTEM SHOULD REMAIN NORTH OF OUR AREA.

WED-THU...
WELL DEVELOPED STORM SYSTEM OVER THE CENTRAL PLAINS/UPR MIDWEST WILL
CRANK A COLD FRONT INTO THE DEEP SOUTH THRU 00Z THU AS IT LIFTS
ACROSS THE GREAT LAKES REGION.  THE FRONT SHOULD STALL OVER THE N FL
PENINSULA AS THE TROF ENCOUNTERS A WELL ENTRENCHED H85-H50
ANTICYCLONE OVER CUBA/HISPANIOLA.  DLM MOISTURE POOLING WITHIN THE
FRONT WILL COMBINE WITH MOISTURE OVER THE SRN PENINSULA ASSOCD WITH
THE REMNANTS OF LAST SUNDAYS COLD FROPA TO GIVE PORTIONS OF THE
CENTRAL PENINSULA A SHOT AT BACK-TO-BACK RAINFALL DAYS.

GFS MODEL IS SUFFERING FROM CONVECTIVE FEEDBACK...SO NUMERICAL
GUIDANCE POPS ARE SUSPECT.  FURTHERMORE...WHILE THE NAM SUPPORTS A
DEEP MOISTURE BAND PERSISTING OVER THE CENTRAL PENINSULA...OTHER
MEDIUM RANGE MODELS SUCH AS THE ECMWF ARE NOT AS AGGRESSIVE WITH THE
MOISTURE FIELD.  STILL...WITH THE H85-H50 RIDGE AXIS IN PLACE AND A
STRONG SRN H25 JET BRANCH FEEDING THE UPR MIDWEST STORM SYSTEM...
THE STALLING FRONT SCENARIO IS PLAUSIBLE.  THE MAIN QUESTIONS ARE
HOW MUCH MOISTURE WILL COLLECT OVER THE STATE AND HOW FAR SOUTH THE
FRONT WILL PENETRATE BEFORE STALLING.

FOR NOW...WILL GO WITH THE FRONT STALLING JUST N OF THE CWA.  TO
ACCOUNT FOR THE MORE FAVORABLE LIFT AND DEEPER MOISTURE NEAR THE
FRONTAL BOUNDARY...WILL CAP POPS AT 50% OVER THE NRN CWA...TAPERING
TO 20% OVER THE SRN CWA.  DEEP SRLY WINDS AND HIGH CLOUD COVER WILL
KEEP MAX TEMPS IN THE M/U80S (5-10 ABV CLIMO)...MINS IN THE
U60S/L70S (10-15 ABV CLIMO).

FRI-MON...
PROGRESSIVE WX PATTERN WILL BE IN PLAY ACROSS THE CONUS OVER THE
NEXT WEEK AS THE JET PATTERN OVER THE PACIFIC IS QUITE STRONG.  THE
NRN/SRN JET BRANCHES ARE ORIENTED TO PRODUCE A CONVERGENCE ZONE OVER
THE ROCKIES/HIGH PLAINS...WHILE THE JET OVER THE ERN PAC IS ZONAL IN
NATURE.  AS THE LATTER PLOWS EWD...IT WILL CAUSE THE JET BRANCH OVER
THE GULF OF AK TO BUCKLE AND TAKE ON A MORE MERIDIONAL ORIENTATION.
AS A RESULT...THE NRN JET ENERGY WILL REMAIN ON A COLLISION COURSE
WITH THE SRN JET.  THE COMBINED JET ENERGY WILL ALLOW A SERIES OF
SHORT WAVE TROFS TO EVOLVE INTO FULL BLOWN STORM SYSTEMS OVER THE
CENTRAL PLAINS/MID SOUTH REGIONS INTO EARLY NEXT WEEK.

HOWEVER...THE SRN JET WILL NOT BE ABLE TO DISLODGE THE H85-H50
ANTICYCLONE OVER CUBA UNTIL IT CHANGES FROM ITS CURRENT
ZONAL/LIFTING NATURE TO A MORE MERIDIONAL/DIGGING NATURE.  NEITHER
THE ECMWF/GFS MODELS INDICATES THIS OCCURRING THRU THE CURRENT FCST
PD.  UNTIL IT DOES...THE STORM SYSTEMS WILL BE ABLE TO PULL THEIR
RESPECTIVE COLD FRONTS INTO FL...BUT NOT THRU.

THE RESULT WILL BE A PREDOMINANTLY W/SWRLY STEERING FLOW...ABV CLIMO
TEMPS...AND ABV CLIMO POPS.  SAT MAY BE THE EXCEPTION AS THE A STORM
SYSTEM DEVELOPS OVER THE TN/OH RIVER VALLEYS...GIVING THE STALLED
FRONT THE TORQUE IT NEEDS TO PUSH INTO THE SRN PENINSULA BEFORE IT
LIFTS BACK INTO THE CENTRAL PENINSULA EARLY NEXT WEEK.

&&

.AVIATION...STILL THINK INTERIOR SITES SHOULD HAVE THE GREATEST
CHANCE FOR STRONG STORMS WITH IFR CONDITIONS...GUSTY WINDS AND
FREQUENT LIGHTNING THRU 00Z. WARM FRONTAL BOUNDARY WILL LIFT NORTH
OF THE AREA OVERNIGHT. GUSTY SOUTH WINDS AROUND 25 KNOTS WED.
MOSTLY VFR BUT COULD SEE SOME MVFR CIGS 14Z-17Z.

&&

.MARINE...SE PGRAD WILL SUPPORT 15-20 KNOTS OVER THE OFFSHORE
WATERS AHEAD OF THE WARM FRONT THIS EVENING. THERE SHOULD BE
TEMPORARY DECREASE WITHIN WARM FRONTAL ZONE AS IT LIFTS NORTHWARD
ACROSS THE WATERS BUT SOUTH WINDS SHOULD INCREASE 15-20 KNOTS
BEHIND THE FRONT WED. SO HAVE ADDED A CAUTION HEADLINE FOR THE
OFFSHORE WATERS.

COLD FRONT EXPECTED TO STALL OVER N FL BY MID WEEK.  THE CLOSE
PROXIMITY OF THE TROF AXIS SHOULD PREVENT THE LCL PGRAD FROM
TIGHTENING ENOUGH TO ALLOW WINDS/SEAS TO REACH SCA LVLS THRU FRI.
A REINFORCING FRONT EXPECTED TO PUSH THRU THE PENINSULA LATE IN
THE WEEK MAY ALLOW WINDS TO REACH 20-25KTS DURING THE DAY ON FRI.
HOWEVER...THESE CONDITIONS SHOULD BE SHORT-LIVED.

AS THE PARENT STORM SYSTEM LIFTS UP THE ERN SEABOARD AND PULLS THE
FRONT THRU THE STATE...THE PGRAD WILL SLACKEN AS A HIGH PRESSURE
BUILDS OVER THE DEEP SOUTH BEHIND THE FRONT.  THIS WILL ALLOW
WINDS/SEAS TO DROP BACK BLO SCA LVLS AS WINDS SHIFT FROM S/SW TO
W/NW.

&&

.FIRE WEATHER...FRONTAL BOUNDARY EXPECTED TO STALL OVER THE N FL
PENINSULA MID WEEK. MOISTURE POOLING WITHIN THE TROF EXPECTED TO
KEEP AFTN MIN RH VALUES ABOVE CRITICAL LVLS INTO THE WEEKEND.
STRONG S/SW TRANSPORT WINDS WILL PRODUCE HIGH DISPERSION VALUES
WED-THU. BEST CHANCE FOR SHOWERS AND STORMS WILL BE NORTH OF
ORLANDO/CAPE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  80  65  82 /  40  50  30  50
MCO  67  86  68  84 /  30  40  20  40
MLB  71  86  69  86 /  20  30  20  30
VRB  70  85  70  87 /  20  20  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...KELLY
LONG TERM....WEITLICH
Hazardous weather outlook, Mar 31, 4:42 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
442 AM EDT TUE MAR 31 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-312100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
442 AM EDT TUE MAR 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A SOUTHEAST WIND FLOW WILL MOISTEN THE ATMOSPHERE TODAY. THERE
WILL BE A CHANCE FOR THUNDERSTORMS ALONG THE INLAND MOVING SEA
BREEZE THIS AFTERNOON. THE GREATEST CHANCES SHOULD BE IN THE LATE
AFTERNOON AND EARLY EVENING ACROSS THE INTERIOR COUNTIES. A FEW
STORMS COULD PRODUCE STRONG WIND GUSTS OF 40 TO 50 MPH AND
FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A CHANCE FOR LIGHTNING STORMS WILL BE IN THE FORECAST FOR AT
LEAST PART OF THE FORECAST AREA FROM WEDNESDAY TO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED THIS AFTERNOON AND EARLY EVENING.

LASCODY

In the hours before

Local storm report, Mar 31, 4:09 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT TUE MAR 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             ORLANDO                 28.50N 81.37W
03/31/2009  E0.25 INCH       ORANGE             FL   BROADCAST MEDIA

            PEA SIZE HAIL REPORTED BY WFTV AT THERE STUDIOS AT SR408
            NEAR I4

&&

FXD
Special weather statement, Mar 31, 4:28 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
428 PM EDT TUE MAR 31 2009

FLZ045-312115-
ORANGE-
428 PM EDT TUE MAR 31 2009

...STRONG THUNDERSTORMS AFFECTING EAST ORANGE COUNTY...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS OVER UNIVERSITY PARK TO BITHLO...MOVING EAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH AND SMALL HAIL. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

JP
Special weather statement, Mar 31, 4:45 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
445 PM EDT TUE MAR 31 2009

FLZ147-312130-
NORTHERN BREVARD COUNTY-
445 PM EDT TUE MAR 31 2009

...STRONG THUNDERSTORM AFFECTING NORTHERN BREVARD COUNTY...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES WEST OF TITUSVILLE...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER
PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS
ENDED.

JP
Special weather statement, Mar 31, 4:50 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
450 PM EDT TUE MAR 31 2009

FLZ045-053-312130-
ORANGE-OSCEOLA-
450 PM EDT TUE MAR 31 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN ORANGE COUNTY...NORTH
CENTRAL OSCEOLA COUNTY...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER LAKE MARY JANE...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

JP
Special weather statement, Mar 31, 4:50 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
450 PM EDT TUE MAR 31 2009

FLZ041-044-312130-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
450 PM EDT TUE MAR 31 2009

...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...WEST
CENTRAL VOLUSIA COUNTY...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 10 MILES NORTH OF PAISLEY...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

52
Special weather statement, Mar 31, 5:06 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
506 PM EDT TUE MAR 31 2009

FLZ058-312145-
OKEECHOBEE-
506 PM EDT TUE MAR 31 2009

...STRONG THUNDERSTORMS AFFECTING OKEECHOBEE COUNTY...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS STRETCHING FROM 16 MILES NORTH OF BASINGER TO
OKEECHOBEE CITY...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FOUR SEASONS
ESTATES AND TAYLOR CREEK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:13 PM EDTSevere Thunderstorm WarningMLBOrange47 min
Mar 31, 5:59 PM EDTSevere Thunderstorm WarningMLBVolusia52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.